×

zbMATH — the first resource for mathematics

Some results on connecting orbits for a class of Hamiltonian systems. (English) Zbl 0707.58022
The existence of various kinds of connecting orbits is established for the Hamiltonian system \((HS)\quad q''+V'(q)=0\) as well as its time periodic analogue. For the autonomous case, the main assumption is that V has a global maximum, e.g. at \(x=0\). Variational methods then establish the existence of various kinds of orbits terminating at \(x=0\). For the time dependent case it is assumed that V has a local but not global maximum at \(x=0\) and it is proved that (HS) has a homoclinic orbit emanating from and terminating at 0.
Reviewer: P.H.Rabinowitz

MSC:
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
58E30 Variational principles in infinite-dimensional spaces
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Rabinowitz, P.H.: Periodic and heteroclinic orbits for a periodic Hamiltonian system. Analyse Nonlineaire6, 331–346 (1989) · Zbl 0701.58023
[2] Kozlov, V.V.: Calculus of variations in the large and classical mechanics. Russ. Math. Surv.40, 37–71 (1985) · Zbl 0579.70020 · doi:10.1070/RM1985v040n02ABEH003557
[3] Coti-Zelati, V., Ekeland, I., Sere, E.: A variational approach to homoclinic orbits in Hamiltonian systems. Math. Ann.288, 133–160 (1990) · Zbl 0731.34050 · doi:10.1007/BF01444526
[4] Hofer, H., Wysocki, K.: First order elliptic systems and the existence of homoclinic orbits in Hamiltonian systems. (preprint) · Zbl 0702.34039
[5] Rabinowitz, P.H.: Homoclinic orbits for a class of Hamiltonian systems. Proc. Royal Soc. Edinburgh114A, 33–38 (1990) · Zbl 0705.34054
[6] Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian systems. Berlin Heidelberg New York: Springer 1989 · Zbl 0676.58017
[7] Nehari, Z.: On a class of nonlinear second order differential equations. Trans. Am. Math. Soc.95, 101–123 (1960) · Zbl 0097.29501 · doi:10.1090/S0002-9947-1960-0111898-8
[8] Nehari, Z.: Characteristic values associated with a class of nonlinear second-order differential equations. Acta Math.105, 141–175 (1961) · Zbl 0099.29104 · doi:10.1007/BF02559588
[9] Coffman, C.: A minimum-maximum principle for a class of nonlinear integral equations. J. Anal. Math.22, 391–419 (1969) · Zbl 0179.15601 · doi:10.1007/BF02786802
[10] Hempel, J.A.: Superlinear boundary value problems and nonuniqueness. University of New England, Armidale thesis 1970
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.